MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM47900
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: over 18.(b)(4).The device was returned with the steering knob in the left curve position however the tip was not curved.Ring 1 seal is compromised.There is a kink located approximately 15mm from the distal tip which is immediately proximal to ring 1.The kink was not evident until the right curve was actuated.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.X-ray showed a bent center support and one of the steering wires detached.The distal section was dissected.The kevlar wrap is displaced and the center support is bent.One of the steering wires is detached; there is evidence of solder on the center support where the detached steering wire was.The detached steering wire had retracted under the kevlar wrap.The solder joint for the attached steering wire is cracked.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is design specification as the device problem was traced back to the design specifications.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 29nov2017.It was reported that a intellatip mifi¿ xp was selected for a cavo-tricuspid isthmus(cti) ablation.When the catheter was used the pull wire got broken, so the catheter only bent on one side.It was replaced with another of same device and the procedure was completed without issue.No patient complications were reported.However analysis of the device reveled a compromised ring seal.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7133999
Report Number2134265-2017-12301
Device Sequence Number1327953
Product Code OAD
UDI-Device Identifier08714729848059
UDI-Public08714729848059
Combination Product (Y/N)N
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2019
Device Model NumberM004PM47900
Device Catalogue NumberPM4790
Device Lot Number20034084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2017
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1